Alert archive / Connecticut / Tornado Warnings in 2010
Tornado Warning 3, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jul 21, 2010, 3:39 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 41 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 21, 2010, 4:20 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:40 PM EDT | HAIL 0.5 | East Cornwall, CT | |
| Jul 21, 3:44 PM EDT | HAIL 1.75 | Litchfield, CT | HAIL RANGING FROM HALF INCH TO 1.75 INCHES REPORTED THROUGHOUT TOWN OF LITCHFIELD. |
| Jul 21, 3:45 PM EDT | FUNNEL CLOUD | Litchfield, CT | REPORTED BY PUBLIC FROM VILLAGE GREEN. |
| Jul 21, 3:45 PM EDT | TORNADO | Litchfield, CT | REPORT OF A POSSIBLE TORNADO ON MAIN STREET. |
| Jul 21, 3:50 PM EDT | TSTM WND DMG | East Litchfield, CT | WIRES DOWN ON CAR |
| Jul 21, 3:50 PM EDT | HAIL 1.75 | Litchfield, CT | QUARTER AND GOLF BALL SIZE HAIL |
| Jul 21, 3:51 PM EDT | HAIL 1.75 | East Litchfield, CT | |
| Jul 21, 3:51 PM EDT | TORNADO 1 | East Litchfield, CT | DAMAGE IN LINE ACROSS E. LITCHFIELD RD AND E. LITCHFIELD RD SOUTH. |
| Jul 21, 3:52 PM EDT | TSTM WND DMG | Litchfield, CT | TREES DOWN ON ROUTE 63 HEADING TOWARDS MORRIS. |
| Jul 21, 3:55 PM EDT | TORNADO 1 | 2 N Thomaston, CT | BRIEF TOUCHDOWN JUST WEST OF FENN RD. |
| Jul 21, 3:58 PM EDT | HAIL 0.75 | Harwinton, CT | WIND GUEST ESTIMATED AT 40MPH OR MORE |
| Jul 21, 3:58 PM EDT | TORNADO 1 | Thomaston, CT | BRIEF TOUCHDOWN ON D. WELTON WAY. |
| Jul 21, 4:00 PM EDT | HAIL 0.88 | Harwinton, CT | |
| Jul 21, 4:05 PM EDT | TSTM WND DMG | Thomaston, CT | TREES AND WIRES DOWN. WIRES DOWN ON CARS. FIRES WERE REPORTED. |
| Jul 21, 4:05 PM EDT | TORNADO 1 | Terryville, CT | BRIEF TOUCHDOWNS ALONG PROSPECT STREET AND US ROUTE 6 IN TERRYVILLE. DAMAGED GAS STATION AWNING ON ROUTE 6. |
| Jul 21, 4:07 PM EDT | TSTM WND DMG | Thomaston, CT | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
585
WFUS51 KALY 211939
TORALY
CTC005-212030-
/O.NEW.KALY.TO.W.0003.100721T1939Z-100721T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 430 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
LITCHFIELD...OR 9 MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST
AT 30 MPH.
* THE TORNADO WILL BE NEAR...
LITCHFIELD AND LITCHFIELD GREEN BY 345 PM EDT...
THOMASTON BY 355 PM EDT...
TERRYVILLE AND 7 MILES NORTHEAST OF OAKVILLE BY 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4171 7339 4187 7329 4179 7301 4164 7297
4163 7299 4163 7302 4162 7302 4159 7305
4158 7309
TIME...MOT...LOC 1939Z 295DEG 28KT 4175 7322
$$
HWJIV2 follow-up statements
681
WWUS51 KALY 211954
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT WED JUL 21 2010
CTC005-212030-
/O.CON.KALY.TO.W.0003.000000T0000Z-100721T2030Z/
LITCHFIELD CT-
354 PM EDT WED JUL 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHERN
LITCHFIELD COUNTY...
AT 352 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
LITCHFIELD. THIS TORNADO WAS NOW LOCATED PER DOPPLER RADAR NEAR
NORTHFIELD...OR 8 MILES SOUTH OF TORRINGTON...MOVING SOUTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
PLYMOUTH GREEN...PLYMOUTH...THOMASTON AND REYNOLDS BRIDGE BY 400 PM
EDT...
TERRYVILLE STATION...PEQUABUCK...TERRYVILLE AND ALLENTOWN BY 405 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4171 7339 4187 7329 4179 7301 4164 7297
4163 7299 4163 7302 4162 7302 4159 7305
4158 7309
TIME...MOT...LOC 1954Z 295DEG 28KT 4171 7310
$$
HWJIV/SND689
WWUS51 KALY 212020
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT WED JUL 21 2010
CTC005-212026-
/O.CAN.KALY.TO.W.0003.000000T0000Z-100721T2030Z/
LITCHFIELD CT-
420 PM EDT WED JUL 21 2010
...THE TORNADO WARNING FOR SOUTHERN LITCHFIELD COUNTY IS CANCELLED...
DAMAGE RESULTING FROM A POSSIBLE TORNADO IN THE TOWN OF
LITCHFIELD...HAS MOVED OUT OF THE COUNTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4171 7339 4187 7329 4179 7301 4164 7297
4163 7299 4163 7302 4162 7302 4159 7305
4158 7309
TIME...MOT...LOC 2016Z 295DEG 28KT 4164 7289
$$
HWJIV/SNDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 21, 1:19 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 1:19 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 119 PM EDT WED JUL 21 2010 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION WILL MOVE EASTWARD TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT OUR REGION FRIDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 507 HAS BEEN ISSUED FOR ALL OF CWA THROUGH 00Z/THU. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...WITH THE MAIN THREAT BEING POTENTIALLY DAMAGING WINDS...AND LARGE HAIL. IT APPEARS THAT ACTIVITY MAY BECOME ORGANIZED INTO SEVERAL LINES...WITH POTENTIAL EMBEDDED BOWING SEGMENTS. FIRST SHORTWAVE LOCATED OVER SOUTHERN ONTARIO WILL LIKELY ALLOW SCATTERED STORMS TO FIRE ACROSS N/W AREAS OVER THE NEXT 2-4 HOURS...BEFORE SHIFTING E/SE. ANOTHER...POTENT SHORTWAVE LOCATED OVER THE WESTERN GREAT LAKES WILL THEN APPROACH TOWARD 00Z...WHICH SHOULD ALLOW ADDITIONAL STRONG TO SEVERE STORMS TO DEVELOP PRIOR TO ITS ARRIVAL LATER THIS AFTERNOON/EARLY EVENING. PREVIOUS DISCUSSION FOLLOWS... STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AS OF 1030 AM...THUNDERSTORMS ALREADY TAKEN PLACE OVER BUFFALO/S AREA. IN OUR AREA...ENHANCED CU FIELD SEEN ACROSS THE MOHAWK VALLEY...AND THESE MIGHT ALREADY BE SPAWNING A FEW ISOLATED SHOWERS. ISSUED A NOWCAST TO REFLECT THIS TREND. ONE VERY SHORT WEAK IS MOVING ACROSS THE REGION NOW WITH LITTLE INSTABILITY TO WORK WITH. THE STRONGER ONE...ABOUT TO MOVE OVER THE GREAT LAKES...WILL BE THE TRIGGER FOR THIS AFTERNOON. THIS SHORT WAVE WILL INCREASE THE MID LEVEL WIND FIELD AS WELL AS COOLING THE MID LEVEL TEMPS. IN ADDITION...IT WILL DRAG A COLD FRONT THROUGH THE AREA BUT NOT UNTIL MUCH LATER IN THE AFTERNOON. MOST MODELS INDICATE THAT THE CONVECTION WILL COME LATER INSTEAD OF EARLIER...PROBABLY NOT IMPACTING OUR REGION UNTIL AFTER 18Z AND LINGER WELL AFTER 00Z. IT LOOKS AS IF LINE OF STORMS WILL ORGANIZE...PERHAPS INTO BOWING SEGMENTS...WITH ISOLATED SUPERCELLS POSSIBLE. MODIFYING OUR CURRENT 12Z RAOB...WE GET UP TO 2000 J/KG WITH THE 0-6 KM SHEAR APPROACHING 40KTS. MID LEVEL LAPSE RATES ARE MODEST BUT SHOULD STEEPEN TO AROUND 6.0 C/KM BY THIS AFTERNOON. THE DATA CONTINUES TO SUPPORT AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. DECIDED TO BEEF UP THE ENHANCED WORDING...GOING WITH "POSSIBLE DAMAGING WINDS" AND "POSSIBLE LARGE HAIL." NO WATCHES YET BUT ONE COULD BE COMING SOON. OUR SOUNDING INDICATES PROJECTED HIGH TEMPS ARE ON TRACK...85-90 HUDSON VALLEY...80-85 MOST OTHER AREAS...EXCEPT 75-80 NW AREAS. LEFT HIGH TEMPS ALONE FOR NOW. OTHERWISE...NO REAL CHANGES TO THE EXISTING FORECAST EXCEPT TO TOUCH UP THE HOURLY GRIDS. *******PREVIOUS NEAR TERM DISCUSSION****************** A WAVE OF LOW PRESSURE WILL MOVE EASTWARD AND ACROSS THE REGION TODAY AS A MORE VIGOROUS SHORT WAVE MOVES THROUGH LONGWAVE TROUGH. THE TIMING OF THE SHORT WAVE AND UPPER LEVEL TROUGH AXIS WILL UTILIZE THE HEATING OF DAY. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THE MOVEMENT AND STRENGTH OF THE SURFACE LOW. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EARLY EVENING. THE MODELS INDICATE 850-500 LAPSE RATES OF AROUND 6C/KM WITH 500 MB TEMPERATURES COOLING TO -10 TO -12C BY EVENING. THE 0-6 KM BULK SHEAR IS FORECAST TO BE 40 TO 50 KNOTS. 500 MB WINDS FORECAST TO INCREASE TO 40 TO 50 KNOTS AND 850 MB WINDS TO 25 TO 30 KNOTS. THE REGION IS FORECAST TO BE UNDER THE LEFT- FRONT QUADRANT/EXIT REGION OF 100+ KNOT JET BY LATE AFTERNOON/EARLY EVENING. AS FOR CAPE EXPECTING VALUES OF 1000 TO 1500 J/KG DEPENDING CLOUD COVER. ALL THIS IS POINTING TOWARD SOME SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. THE MODEL SOUNDINGS CONTINUE INDICATE POSSIBLE INVERTED-V SIGNATURE IN THE LOWER LEVELS WHICH COULD PROMOTE DOWNBURST WINDS...THIS OCCURRED ON SATURDAY JULY 17TH. BOTH DAMAGING WINDS AND LARGE HAIL ARE THE THREATS WITH THE WINDS THE MAIN THREAT. WILL KEEP ENHANCED WORDING IN GRIDS. DECIDED TO KEEP POPS IN CHANCE CATEGORY AND WENT WITH SCATTERED WORDING FOR COVERAGE. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND 1 1/2 INCHES WHICH MEANS SOME STORMS WILL PRODUCE HEAVY DOWNPOURS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE SURFACE LOW WILL DEEPEN AS IT HEADS TOWARD THE CANADIAN MARITIMES THURSDAY. WILL HAVE CYCLONIC FLOW ACROSS REGION WITH BRISK AND GUSTY NORTHWEST WINDS. IT WILL BE COOLER ACROSS MUCH OF THE FORECAST AREA WITH HIGHS IN THE 70S TO LOWER 80S. IT WILL BE WARMER ACROSS THE MID HUDSON VALLEY AND LITCHFIELD COUNTY WITH MID TO UPPER 80S. DEW POINTS WILL BE DROPPING AS THE DAY PROGRESSES. HAVE LIMITED ANY CHANCE FOR SHOWERS TO THE WESTERN ADIRONDACKS. THE WINDS WILL DIMINISH THURSDAY NIGHT AS THE PRESSURE GRADIENT WEAKENS AND THE SURFACE HIGH BUILDS IN. HEIGHTS WILL RISE AT ALL LEVELS. COMFORTABLE SLEEPING WEATHER WITH TEMPERATURES IN THE 50S TO LOWER 60S. A WARM FRONT WILL APPROACH THE REGION FROM THE OHIO VALLEY FRIDAY. CLOUDS WILL BE IN INCREASE AND MUCH OF REGION SHOULD REMAIN IN THE COOLER SIDE OF THE BOUNDARY WHICH WILL KEEP TEMPERATURES FROM GETTING VERY WARM. THE FRONT WILL MOVE NORTHWARD ACROSS THE REGION FRIDAY NIGHT ALLOWING A MUGGY AIRMASS TO MOVE IN. CONVECTION IS EXPECTED AHEAD OF AND ALONG THE BOUNDARY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A LOOK AT MODEL THETA/E VALUES SUGGESTS THE ENTIRE FORECAST AREA IS IN THE WARM SECTOR SATURDAY MORNING...WHILE THERE ARE SLIGHT DIFFERENCES BETWEEN THE ECMWF AND THE GFS...MIDDAY THETA/E VALUES FOR THE MOST PART RANGE FROM AROUND 350K IN THE ADIRONDACKS AND SOUTHERN VERMONT TO AS HIGH AS 365 IN OUR SOUTHEASTERN AREAS. THE AIR GETS PRETTY OPPRESSIVE WITH DEWPOINTS IN THE LOWER 70S ALTHOUGH WE DID GO A COUPLE DEGREES BELOW THE GMOS MAXIMUM TEMPERATURE IN THE HUDSON VALLEY SINCE THERE WILL BE SOME CLOUDS WHICH WILL BLOCK OUT SOME OF THE SUNSHINE. EVEN SO...WE ARE LOOKING AT AROUND 90 IN THE HUDSON VALLEY FROM ALBANY SOUTH...SO IT WILL FEEL RATHER HOT AND SULTRY. WE ARE ALSO LOOKING AT RATHER RESPECTABLE CAPE VALUES MIDDAY SATURDAY...THE GFS COMES UP WITH OVER 2000 J/KG SOUTH AND EAST OF ALBANY AND REACHES 3000 IN LITCHFIELD COUNTY. PWAT VALUES ARE IMPRESSIVE AS WELL...RIGHT AROUND 2 INCHES. THE GFS AND ECMWF ARE CURRENTLY SUGGESTING THE COLD FRONT WILL COME THROUGH SATURDAY EVENING AND BE JUST SOUTH OF ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES BY 12Z SUNDAY. WE HAVE LINGERING SHOWERS...NO THUNDER...SUNDAY MORNING WITH JUST A SLIGHT CHANCE SUNDAY AFTERNOON AND HOPEFULLY SKIES SHOULD BE PARTLY CLOUDY BY MID AFTERNOON AND MOSTLY CLEAR BY EVENING. LOWS SATURDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE ADIRONDACKS TO NEAR 70 IN THE HUDSON VALLEY. SUNDAY WILL BE QUITE A BIT COOLER...ESPECIALLY NORTH AND WEST OF ALBANY...WITH HIGHS IN THE ADIRONDACKS AND HIGHER ELEVATIONS OF SOUTHERN VERMONT ONLY REACHING THE MID 70S...A LITTLE OVER 80 IN THE MOHAWK VALLEY AND CAPITAL DISTRICT...AND IN THE MID 80S IN THE LOWER HUDSON AND HOUSATONIC VALLEYS. AS COOLER AND DRIER AIR POURS INTO THE REGION BEHIND THE FRONT LOWS SUNDAY NIGHT WILL RANGE FROM THE UPPER 40S NORTH TO JUST OVER 60 IN THE HUDSON VALLEY. MONDAY AND TUESDAY WILL BE SUNNY AND PLEASANT...HIGHS FROM THE MID 70S TO THE MID 80S WITH LOWS MOSTLY IN THE 50S...MIDDAY HUMIDITY VALUES A LITTLE UNDER 50 PERCENT...AND NO PRECIP. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM... THUNDERSTORMS HAVE ALREADY DEVELOPED UPSTREAM OF THE TAF SITES...AND IT NOW APPEARS THAT THEY COULD HAVE A DIRECT IMPACT ON ALL OF THEM. WE GAVE THE TIMES OF TSRA OUR BEST SHOT WHICH IS EARLIEST AT KGFL/LATEST AT KPOU. HOWEVER ANY STORM COULD POP UP ANY TIME FROM 18Z ON. ANY OF THE STORMS COULD CONTAIN STRONG DAMAGING WINDS AND LARGE HAILS. WE ARE UNDER A SEVERE THUNDERSTORMS UNTIL 00Z. MUCH OF THE TIME WILL BE VFR WITH ONLY MODERATE SURFACE WINDS AROUND 10KTS FROM THE SOUTH OR SOUTHWEST...A LITTLE MORE GUSTY AT KALB. LATER THIS EVENING...THUNDERSTORMS WILL DISSIPATE AFTER 02Z AFTER THE COLD FRONT MOVES ON BY ...AND WE WILL BE LEFT WITH USUAL FOG DILEMMA...ESPECIALLY AT KGFL. A SLIGHT BREEZE BEHIND THE COLD FRONT MIGHT MITIGATE THE FORMATION OF IFR FOG AT KGFL. VFR CONDITIONS EXPECTED AT THE OTHER TAF SITES. HOWEVER...IF HEAVY RAINFALL FALLS AT ANY OF THE TAF SITES...WE WILL HAVE TO RECONSIDER THE FOG SCENARIO. PLEASE REFER BACK TO OUR DISCUSSION LATER ON. OUTLOOK... THU...VFR...NO SIG WX. FRI-SAT NIGHT...VFR/MVFR...CIG/VIS. INCR CHC IFR IN SHRA/TSRA. SUN...VFR WITH A CHC OF -SHRA. MON/TUE...VFR...NO SIG WX. && .FIRE WEATHER... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION WILL MOVE EASTWARD TODAY TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME STRONG TO SEVERE. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT OUR REGION FRIDAY INTO THE WEEKEND. RELATIVE HUMIDITY VALUES WILL DROP TO MINIMUMS IN THE 50S THIS AFTERNOON AND RECOVER TO NEAR 100 PERCENT TONIGHT. MINIMUMS THURSDAY AFTERNOON WILL BE MAINLY IN THE MID 40S TO 50S WITH SLIGHT LOWER VALUES IN THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT AND A BIT HIGHER VALUES ACROSS THE WESTERN ADIRONDACKS WITH A RECOVER TO 90 TO NEAR 100 PERCENT THURSDAY NIGHT. A SOUTHERLY FLOW WILL DEVELOP THIS MORNING SHIFTING TO THE SOUTHWEST DURING THE AFTERNOON AHEAD AN APPROACHING COLD FRONT. WINDS WILL SHIFT TO THE WEST WITH THE PASSAGE OF THE FRONT WITH SPEEDS INCREASING ON THURSDAY TO 10 TO 20 MPH WITH GUST UP TO 30 MPH POSSIBLE. && .HYDROLOGY... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION WILL MOVE EASTWARD TODAY TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY. CONVECTION IS EXPECTED AGAIN FRIDAY INTO THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS REGION. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING LOW LYING AND POOR DRAINAGE AREAS. WIDESPREAD HEAVY RAIN THAT WOULD SIGNIFICANTLY AFFECT THE RIVERS IS NOT EXPECTED AT THIS TIME. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...HWJIV SHORT TERM...HWJIV CORRECTED UTC TIME FOR EXPIRATION OF WATCH WHICH IS 00Z (NOT 02Z).
Hazardous weather outlook, Jul 21, 11:31 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1131 AM EDT WED JUL 21 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1131 AM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 21, 2:25 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 225 PM EDT WED JUL 21 2010 NYZ047-211900- SCHOHARIE NY- 225 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 7 MILES WEST OF JEFFERSON...OR ABOUT 6 MILES EAST OF DAVENPORT...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... JEFFERSON BY 235 PM EDT NORTH BLENHEIM...GILBOA...7 MILES SOUTH OF BREAKABEEN AND 9 MILES SOUTHWEST OF LIVINGSTONVILLE BY 300 PM EDT HWJIV
Special weather statement, Jul 21, 2:34 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 234 PM EDT WED JUL 21 2010 NYZ039-040-082-211915- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 234 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ST. JOHNSVILLE...OR ABOUT 10 MILES NORTH OF CANAJOHARIE...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... EPHRATAH BY 240 PM EDT JOHNSTOWN AND 6 MILES SOUTHWEST OF GLOVERSVILLE BY 300 PM EDT FONDA BY 305 PM EDT TRIBES HILL BY 310 PM EDT FORT JOHNSON...AMSTERDAM AND 8 MILES SOUTHWEST OF HAGAMAN BY 315 PM EDT AROUND ONE HALF INCH OF RAIN WILL FALL IN A SHORT AMOUNT OF TIME...WHICH WILL CAUSE PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Jul 21, 2:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT WED JUL 21 2010 NYZ033-041-042-083-211915- HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY- 235 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 14 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... WELLS AND SACANDAGA CAMPGROUND BY 240 PM EDT DAY CENTER BY 300 PM EDT AROUND ONE HALF INCH OF RAIN WILL FALL IN A SHORT AMOUNT OF TIME...WHICH WILL CAUSE PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. JPV
Local storm report, Jul 21, 3:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
07/21/2010 RENSSELAER NY EMERGENCY MNGR
TREES DOWN ON COOKS BURO RD. POWER OUTAGES ALSO REPORTED.
0225 PM HAIL WILLIAMSTOWN 42.71N 73.20W
07/21/2010 E0.50 INCH BERKSHIRE MA TRAINED SPOTTER
0229 PM TSTM WND GST NORTH ADAMS 42.69N 73.11W
07/21/2010 M43.00 MPH BERKSHIRE MA ASOS
0230 PM HAIL NORTH ADAMS 42.69N 73.11W
07/21/2010 E0.25 INCH BERKSHIRE MA TRAINED SPOTTER
0230 PM HAIL NORTH ADAMS 42.69N 73.11W
07/21/2010 E0.25 INCH BERKSHIRE MA DEPT OF HIGHWAYS
0230 PM LIGHTNING NORTH ADAMS 42.69N 73.11W
07/21/2010 BERKSHIRE MA TRAINED SPOTTER
CORNER OF LIBERTY STREET AND ORCHARD STREET TRANSFORMER
HIT BY LIGHTNING.
&&
KGM/RAGSpecial weather statement, Jul 21, 3:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 327 PM EDT WED JUL 21 2010 NYZ058-059-064-212000- EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY- 327 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH-SOUTH LAKE CAMPGROUND BY 340 PM EDT HWJIV
Local storm report, Jul 21, 3:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
07/21/2010 RENSSELAER NY EMERGENCY MNGR
TREES DOWN ON COOKS BURO RD. POWER OUTAGES ALSO REPORTED.
0225 PM HAIL WILLIAMSTOWN 42.71N 73.20W
07/21/2010 E0.50 INCH BERKSHIRE MA TRAINED SPOTTER
0229 PM TSTM WND GST NORTH ADAMS 42.69N 73.11W
07/21/2010 M43.00 MPH BERKSHIRE MA ASOS
0230 PM HAIL NORTH ADAMS 42.69N 73.11W
07/21/2010 E0.25 INCH BERKSHIRE MA DEPT OF HIGHWAYS
0230 PM HAIL NORTH ADAMS 42.69N 73.11W
07/21/2010 E0.25 INCH BERKSHIRE MA TRAINED SPOTTER
0230 PM LIGHTNING NORTH ADAMS 42.69N 73.11W
07/21/2010 BERKSHIRE MA TRAINED SPOTTER
CORNER OF LIBERTY STREET AND ORCHARD STREET TRANSFORMER
HIT BY LIGHTNING.
0305 PM TSTM WND DMG NORTH ADAMS 42.69N 73.11W
07/21/2010 BERKSHIRE MA TRAINED SPOTTER
LARGE TREE DOWN ON HOUSE.
0313 PM HAIL SHARON 41.88N 73.47W
07/21/2010 E0.50 INCH LITCHFIELD CT PUBLIC
0310 PM TSTM WND DMG SHARON 41.88N 73.47W
07/21/2010 LITCHFIELD CT LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
&&
KGM/RAGThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:20 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 55 min |
| Jul 21, 3:11 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 52 min |
| Jul 21, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 58 min |
| Jul 21, 4:13 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 2 hr |
| Jul 21, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 46 min |
| Jul 21, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 55 min |
Nearby
Tornado Warnings in Connecticut, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.